Remote Access St. Petersburg Mathematical Journal

St. Petersburg Mathematical Journal

ISSN 1547-7371(online) ISSN 1061-0022(print)

Request Permissions   Purchase Content 
 
 

 

Moduli of toric tilings into bounded remainder sets and balanced words


Author: V. G. Zhuravlev
Translated by: N. V. Tsilevich
Original publication: Algebra i Analiz, tom 24 (2012), nomer 4.
Journal: St. Petersburg Math. J. 24 (2013), 601-629
MSC (2010): Primary 52C22; Secondary 37B50
DOI: https://doi.org/10.1090/S1061-0022-2013-01256-8
Published electronically: May 24, 2013
MathSciNet review: 3088009
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The moduli space $ \mathcal {M}_{\mathrm {til}}$ is constructed for the family $ \mathbb{T}_{\mathrm {til}}$ of parallelotope tilings

$\displaystyle \mathbb{T}^{D}_{c,\lambda }=\mathbb{T}^{D}_0 \sqcup \mathbb{T}^{D}_1 \sqcup \dots \sqcup \mathbb{T}^{D}_D $

of the torus $ \mathbb{T}^D=\mathbb{R}^D/\mathbb{Z}^D$ of arbitrary dimension $ D$ into bounded remainder sets $ \mathbb{T}^{D}_k$. By using these tilings, the Hecke theorem on the distribution of fractional parts on the circle is extended to the tori $ \mathbb{T}^D$: the deviation of the distribution of points of an orbit with respect to the translation $ S_{\beta }\,:\, x \rightarrow x+\beta \bmod \mathbb{Z}^D$ of the torus $ \mathbb{T}^D$ by an arbitrary vector $ \beta =\frac {1}{n}(\lambda c+l)$ is estimated in terms of the moduli $ (c,\lambda )\in \mathcal {M}_{\mathrm {til}}$, where $ l$ lies in the cubic lattice $ \mathbb{Z}^D$.

The color and frequency universality is proved for the toric tilings $ \mathbb{T}^{D}_{c,\lambda }$ from the family $ \mathbb{T}_{\mathrm {til}}$ and it is shown how these tilings can be used to generate $ \kappa $-balanced words $ w$ in the alphabet $ \mathcal {A}=\{0,1, \dots ,D \}$ with $ \kappa =2$ for $ D=2$ and $ \kappa =3$ for $ D\geq 3$.


References [Enhancements On Off] (What's this?)

  • 1. E. Altman, B. Gaujal, and A. Hordijk, Balanced sequences and optimal routing, J. ACM 47 (2000), 752-775. MR 1866176 (2002k:68145)
  • 2. E. Hecke, Über analytische Funktionen und die Verteilung von Zahlen mod. Eins, Math. Sem. Hamburg. Univ. 1 (1921), 54-76.
  • 3. A. Heinis, Languages under substitutions and balanced words, J. Théor. Nombres Bordeaux 16 (2004), no. 1, 151-172. MR 2145577 (2006b:68106)
  • 4. D. Knuth, Efficient balanced codes, IEEE Trans. Inform. Theory 32 (1986), 51-53. MR 831559 (87d:94039)
  • 5. M. Morse and G. A. Hedlund, Symbolic dynamics. II. Sturmian trajectories, Amer J. Math. 62 (1940), 1-42. MR 0000745 (1:123d)
  • 6. G. Rauzy, Nombres algébriques et substitutions, Bull. Soc. Math. France 110 (1982), 147-178. MR 667748 (84h:10074)
  • 7. L. Vuillon, Balanced words, Bull. Belg. Math. Soc. Simon Stevin 10 (2003), 787-805. MR 2073026 (2005f:68124)
  • 8. H. Weyl, Über die Gleichverteilung von Zahlen mod. Eins, Math. Ann. 77 (1916), 313-352. MR 1511862
  • 9. V. I. Arnol'd, Continued fractions, MTsNMO, Moscow, 2001. (Russian)
  • 10. V. G. Zhuravlev, Rauzy tilings and bounded remainder sets on a torus, Zap. Nauchn. Sem. S.-Peterburg. Otdel. Mat. Inst. Steklov. (POMI) 322 (2005), 83-106; English transl., J. Math. Sci. (N.Y.) 137 (2006), no. 2, 4658-4672. MR 2138453 (2006b:11094)
  • 11. -, Multi-dimensional Hecke theorem on the distributions of fractional parts, Algebra i Analiz 24 (2012), no. 1, 95-130; English transl. in St. Petersburg Math. J. 24 (2013), no. 1.
  • 12. -, Exchanged toric developments and bounded remainder sets, Zap. Nauchn. Sem. S.-Peterburg. Otdel. Mat. Inst. Steklov. (POMI) 392 (2011), 95-145. (Russian) MR 2870222

Similar Articles

Retrieve articles in St. Petersburg Mathematical Journal with MSC (2010): 52C22, 37B50

Retrieve articles in all journals with MSC (2010): 52C22, 37B50


Additional Information

V. G. Zhuravlev
Affiliation: Vladimir State Humanitarian University, pr. Stroiteleǐ 11, Vladimir 600024, Russia
Email: vzhuravlev@mail.ru

DOI: https://doi.org/10.1090/S1061-0022-2013-01256-8
Keywords: Hecke theorem, distribution of fractional parts, bounder remainder sets on the torus
Received by editor(s): December 20, 2010
Published electronically: May 24, 2013
Additional Notes: Supported by RFBR (grant no. 11-01-00578-a)
Article copyright: © Copyright 2013 American Mathematical Society

American Mathematical Society